MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135161
Medical Device Problem Codes Product Quality Problem (1506); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted on (b)(6) 2021.When it was used the next day, it was found that the arterial and venous ends were interoperable.Blood entered from both mouths at the same time and hemodialysis treatment could not be performed normally.It was mentioned that there was a leak at the catheter shaft, but it was not leaking at the junction of the bifurcate and catheter.After discovering the catheter had an issue, the catheter was pulled out, causing 10ml of bleeding/blood loss.They had to extubate and re-implant with a new catheter on the same day of the event.After replacement, the dialysis treatment was completed.Iodophor was the cleaning agent used on the device and utilized to clean the catheter in its entirety.Tego was not utilized and there was no luer adapter issue.There was no solution/agent used on the insertion site prior to product placement.There was nothing unusual observed on the device prior to use and flushing was done which had a normal result (no abnormality).There were no other products utilized with the device and no other defects/damages found on the product.There was no ointment utilized (did not apply) at the exit site and packaging conventional dressings were utilized as wound dressings.There were also no medications applied.The wound dressings did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area and the patient was not responsible for any type of catheter maintenance.The cleaning agents were never switched and were not mixed.Sepsiderm was not used to clean the catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.The rest of the blood was safely returned to the patient and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted on (b)(6) 2021.When it was used the next day, it was found that the arterial and venous ends were interoperable.Blood entered from both mouths at the same time and hemodialysis treatment could not be performed normally.It was mentioned it was not leaking at the junction of the bifurcate and catheter.After discovering the catheter had an issue, the catheter was pulled out, causing 10ml of bleeding/blood loss.They had to extubate and re-implant with a new catheteron the same day of the event.After replacement, the dialysis treatment was completed.Iodophor was the cleaning agent used on the device and utilized to clean the catheter in its entirety.Tego was not utilized and there was no luer adapter issue.There was no solution/agent used on the insertion site prior to product placement.There was nothing unusual observed on the device prior to use and flushing was done which had a normal result (no abnormality).There were no other products utilized with the device and no other d efects/damages found on the product.There was no ointment utilized (did not apply) at the exit site and packaging conventional dressings were utilized as wound dressings.There were also no medications applied.The wound dressings did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area and the patient was not responsible for any type of catheter maintenance.The cleaning agents were never switched and were not mixed.Sepsiderm was not used to clean the catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.The rest of the blood was safely returned to the patient and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, videos were provided.Visual inspection of the first video noted the catheter being used during a surgical procedure.There was blood moving through the extension tubes.The second video showed the cannula removed from the hub while the surgeon was injecting fluid into the hub.There was fluid coming out of both lumen.It was reported that there was an issue with the hub/bifurcate.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12331138
Report Number3009211636-2021-00214
Device Sequence Number17388586
Product Code MPB
UDI-Device Identifier10884521006355
UDI-Public10884521006355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135161
Device Catalogue Number8888135161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2021
Supplement Date Received by Manufacturer08/25/2021
11/24/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/10/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceAsian